An SIR epidemic model with non-linear incidence rate which subject to a few general conditions is investigated.It is found that the backfoward bifurcation occurs for the model if some parameters are specific values.To drive the basic reproduction number less than the unity is not enough to eradicate the disease
and the critical value at the turning point becomes a new threshold.Some sufficient conditions for the disease-free equilibrium and the endemic equilibrium being stable are also obtained.The main results are illustrated by numerical simulations.
Hethcote H W.The mathematics of infectious disease[J].SIAM Rev.,2000,42:599-653.
Capasso V,Serio G.A generalization of the Kermack-McKendrick deterministic epidemic model[J].Math.Biosci,1978,42:43-61.
Liu W M,Hethcote H W,Levin S A.Dynamical behavior of epidemiological models with nonlinear incidence rates[J].J.Math.Biol.,1987,25:359-380.
Liu W M,Levin S A,Iwasa Y.Influence of nonlinear incidence rates upon the behavior of SIRS epidemiological models[J].J.Math.Biol,1986,23:187-204.
Ruana Shigui,Wang Wendi.Dynamical behavior of an epidemic model with a nonlinear incidence rate[J].Journal of Differential Equations,2003,188:135-163.
Zhou Yugui,Xiao Dongmei,Li Yilong.Bifurcations of an epidemic model with non-monotonic incidence rate of saturated mass action[J].Chaos,Solitons and Fractals,2007,32:1903-1915.
Alexander M E,Moghadas S M.Periodicity in an epidemic model with a generalized non-linear incidence[J].Mathematical Biosciences,2004,189:75-96.
Kupiec P.Techniques for verifying the accuracy of risk measurement models[J].Journal of Derivatives,1995,3:73-84.
Zhang Xu,Liu Xianning.Backward bifurcation of an epidemic model with saturated treatment function[J].J.Math.Anal.Appl,2008,348:433-443.
Hu Zhixing,Liu Sheng,Wang Hui.Backward bifurcation of an epidemic model with standard incidence rate and treatment rate[J].Nonlinear Analysis:Real World Applications,2008,9:2302-2312.
Cui Jingan,Mu Xiaoxia,Wan Hui.Saturation recovery leads to multiple endemic equilibria and backward bifurcation[J].Journal of Theoretical Biology,2008,254:275-283.
Wang Wendi.Backward bifurcation of an epidemic model with treatment[J].Mathematical Biosciences,2006,201:58-71.